Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Have hair fall. Is it due to side effects of metformin and duphaston?

hi! I had a D&C July last year and the doctors found out that I actually have PCOS,PKD and Sinus Bradycardia. My OB prescribed metformin 500mg twice a day and duphaston.I also had to control my meat consumption due to PKD. Since then, I noticed some changes in my body.I am not quite sure if the changes are due to the meds prescribed. I notice that I have thinning of my hair and sometimes my cousins tease me I'm bald. They, too, notice that my hair started to thin and that when I comb my hair, I see a lot of hair fall. I am very much worried about it. I've been searching the web about side effects of metformin and duphaston, and so far many have said that metformin causes hair fall. Should I stop taking metformin? Thanks
Asked On : Thu, 18 Apr 2013
Answers:  1 Views:  88
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Metformin is an oral antidiabetic drug in the biguanide class. It is the first-line drug of choice for the treatment of type 2 diabetes, in particular, in overweight and obese people and those with normal kidney function.It is also used in the treatment of polycystic ovary syndrome.

The most common adverse effect of metformin is gastrointestinal upset, including diarrhea, cramps, nausea, vomiting and increased flatulence; metformin is more commonly associated with gastrointestinal side effects than most other antidiabetic drugs.The most serious potential side effect of metformin use is lactic acidosis; this complication is very rare, and the vast majority of these cases seem to be related to comorbid conditions, such as impaired liver or kidney function, rather than to the metfrmin.

Hair fall as a complication of Metformin therapy is not well documented.I will advise you to consult your doctor and get the basic investigation done to see if there is potentially treatable cause for this rather than simply thinking it to be because of metformin.

Answered: Thu, 18 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor